Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at May 6, 2021, 6:39 PM MDT for Doña Ana County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 6:39 PM MDT (00:39 UTC)
- Expired
- May 6, 2021, 7:30 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 71 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 3777 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
387 WWUS84 KEPZ 070039 SPSEPZ Special Weather Statement National Weather Service El Paso TX 639 PM MDT Thu May 6 2021 NMZ410-411-413-070130- Southern Tularosa Basin NM-Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 639 PM MDT Thu May 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 730 PM MDT... At 637 PM MDT, Doppler radar was tracking thunderstorm outflow winds along a line extending from 15 miles northeast of Akela to 4 miles north of Anthony Gap. Movement was north at 35 mph. Winds in excess of 40 mph with Blowing Dust will be possible with these storms. Locations impacted include... Hatch, Leasburg, Rincon, Las Cruces, White Sands Missile Range Headquarters, Radium Springs, NMSU Main Campus, Dona Ana, Mesilla, Fairacres, Organ, Talavera, East Mesa, San Pablo, Picacho, Portions of Jornada Experimental Range, Hill, Northeast Las Cruces, Corralitos. This includes the following highways... Interstate 10 in New Mexico between mile markers 131 and 149. Interstate 25 in New Mexico between mile markers 1 and 40. Highway 70 in New Mexico between mile markers 150 and 174. LAT...LON 3276 10715 3247 10640 3214 10645 3235 10724 TIME...MOT...LOC 0037Z 195DEG 29KT 3233 10718 3208 10654 $$ TSB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at May 6, 6:11 PM MDT, 28 minutes earlier.
Area forecast discussion, May 6, 6:11 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 611 PM MDT Thu May 6 2021 ...Updated for 00Z TAF Discussion... .AVIATION...00Z TAF CYCLE Thunderstorms that developed over northern Mexico have pushed wind, dust and clouds into west Texas and southern New Mexico. Winds for KELP and KLRU will come around to the south and be strong and gusty for the next few hours. In addition blowing dust may briefly bring visibilities down to MVFR thresholds. I am not expecting much rain, just winds and dust. Things will settle down closer to midnight and we will see southerly winds during the overnight hours at less than 10 knots. Ceilings along the International Border will slowly clear and we will see mostly clear skies overnight. For Friday, we will start the day with mostly clear skies and light southerly winds. Then we will see a slight chance for afternoon and evening thunderstorms, mainly for KLRU and KELP and point to the east. We could see another round of blowing dust. && .PREV DISCUSSION...229 PM MDT Thu May 6 2021... .SYNOPSIS... Southerly flow today and tonight will bring an increase in moisture across the Borderland. Daytime heating will work with that moisture to build afternoon and evening clouds, with some rain showers and thunderstorms, this evening and again on Friday. The moisture quickly sweeps out to our east with dry conditions returning for the weekend and much of next week. Our weather turns breezy to windy for the weekend as an upper trough approaches. Strong west and southwest winds will be the weather story for the weekend and early next week. && .DISCUSSION... .SHORT TERM...Tonight and Friday... The moistening up of our area continues this afternoon. Diffuse cool front now extending mostly north-south through central New Mexico is raising dewpoints into the 40s. Also dewpoints in the 40s over northern Mexico will gradually work their way up into the CWA. WV imagery also shows some slight increase in moisture and mid and high levels. Visible satellite showing CU starting to build over the Sacramento Mtns. Cu also building over Gila/Black Range but a bit slower. CU/CB building over northern Mexico. Several models keying on the northern Mexico development by late this afternoon, with strong outflow moving northward into the southern CWA. DCAPE/Dewpoint depressions suggest wind gusts of 40-50 mph possible. Will include low POPs most areas east of the Cont Divide. Modest CAPE values today but shear environment pretty good-expect a few thunderstorms that develop could approach severe. Convection to continue Friday as CAPE values increase. Directional shear diminishes but some speed shear still exists. Moisture will shift east some as drying begins far west. Models still in decent agreement, keeping moisture from about the Rio Grande Valley east, so thats where POPs will be placed in grids. DCAPE values suggest strong wind gusts 40-50 mph still possible and relatively low WBZ temps (12-13Kft) also suggest some hail is possible. && .LONG TERM...Saturday through Thursday Quickly early Saturday, and really as early as Friday evening, we see a rapid drying of the atmosphere as the upper ridge shifts east with deepening and strengthening southwest flow reestablished across southern New Mexico and Far West Texas. An upper wave will be tracking in from the west to initiate the development of a deep lee-side surface low/trough to our N and E. This will turn on the winds for a windy afternoon on Saturday. Wind speeds appear to stay just below advisory levels (but close), for all of our area, with a possible exception of the eastern slopes of the Sacs. Through Monday we see western U.S. troughing aloft drop S and E across the Great Basin, before heading east across the Four Corners region and northern NM on Tuesday. For the Sunday through Monday periods, the region will remain under a dry W/SW flow which will keep temperatures very near seasonal normals, the skies generally clear, and afternoon winds at least breezy, and mostly windy. Tuesday the main upper trough passes to our east and allows for a backdoor front to try to push in from the NE. The deep westerlies appear to win the battle keeping the front just to our east on Tuesday, but overnight, though Wednesday, the front looks to make a relatively gentle push west across the area. The cooling and moisture gains with the new airmass behind the front look to be very minimal on both accounts. Thus only cooling of a couple of degrees, and not enough moisture for any precip or many clouds. Late week...THU and FRI look similar to today and tomorrow, with a weak ridge overhead, and possible moisture sneaking in from the south. We could see some showers or a few storms those days, if that pattern develops out in days 7 and 8. && .FIRE WEATHER... Fire weather risk overall for this forecast period is fairly high. High moisture content tonight and again on Friday with low large scale winds. One concern is development of any thunderstorms could lead to some dry lightning, mainly tonight but still exists on Friday. Strong gusty winds from storms could also pose problems for any existing burning. Drying out Saturday and min RHs will lower into critical territory. Winds on Saturday will also border on Red Flag criteria. Have though about Fire Watch but sufficient rain tonight and tomorrow could wet fuels enough to negate critical weather conditions. Beyond Saturday dry weather continues and gusty winds also continue Sunday and Monday. Min RHs: Lowlands 10-20% Friday lowering to 5-10% weekend and beginning of next week. Mountains 20-30% Friday and lowering to 8- 15% Saturday and beyond. Vent rates very good to excellent through the weekend and first part of next week. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 89 66 90 / 10 20 20 0 Sierra Blanca 59 86 58 85 / 10 30 30 0 Las Cruces 61 89 60 89 / 20 10 0 0 Alamogordo 56 88 59 87 / 10 30 0 0 Cloudcroft 42 68 47 62 / 20 40 20 0 Truth or Consequences 59 84 57 87 / 20 20 0 0 Silver City 51 82 53 76 / 10 10 0 0 Deming 56 91 53 87 / 10 10 0 0 Lordsburg 56 90 52 85 / 0 0 0 0 West El Paso Metro 66 90 64 89 / 10 20 10 0 Dell City 58 92 56 89 / 10 30 30 0 Fort Hancock 61 93 59 92 / 10 30 30 0 Loma Linda 57 85 58 82 / 10 30 30 0 Fabens 63 93 62 90 / 10 30 30 0 Santa Teresa 60 89 59 87 / 10 10 0 0 White Sands HQ 64 88 63 86 / 10 10 0 0 Jornada Range 55 88 58 85 / 20 10 0 0 Hatch 58 90 56 86 / 20 10 0 0 Columbus 59 90 59 87 / 10 10 0 0 Orogrande 57 89 59 86 / 10 20 0 0 Mayhill 45 79 51 75 / 20 30 20 0 Mescalero 46 79 51 74 / 20 30 20 0 Timberon 44 78 46 72 / 20 30 20 0 Winston 42 84 43 78 / 20 30 0 0 Hillsboro 54 87 53 83 / 20 10 0 0 Spaceport 55 88 56 85 / 20 20 0 0 Lake Roberts 46 82 46 78 / 20 20 0 0 Hurley 49 83 48 80 / 10 0 0 0 Cliff 44 87 44 85 / 20 0 0 0 Mule Creek 39 85 51 78 / 10 0 0 0 Faywood 53 86 52 80 / 20 10 0 0 Animas 52 90 51 85 / 0 0 0 0 Hachita 54 90 53 85 / 0 0 0 0 Antelope Wells 54 89 53 85 / 0 0 0 0 Cloverdale 53 86 52 80 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/15
Hazardous weather outlook, May 6, 5:28 AM MDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 528 AM MDT Thu May 6 2021 NMZ401>417-TXZ418>424-071130- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 528 AM MDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible this afternoon and evening. Some storms may produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected on Friday along and east of the Rio Grande. Cloud to ground lightning, gusty winds, and perhaps some small hail are the main threats with the strongest activity. Fire danger increases this weekend into early next week. Breezy to windy conditions are expected over the weekend too. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, any reports associated to storms in the area will be appreciated. 29
In the hours before
Special weather statement, May 6, 5:26 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service El Paso TX
526 PM MDT Thu May 6 2021
NMZ407-411-413-417-TXZ418>420-423-070100-
Southern Tularosa Basin NM-Southwest Desert/Mimbres Basin NM-
Otero Mesa NM-Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
Western El Paso County TX-
526 PM MDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...SOUTHEASTERN
LUNA...SOUTHERN DONA ANA AND EL PASO COUNTIES UNTIL 700 PM MDT...
At 524 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from 18 miles east of Columbus to 8 miles southwest of San
Elizario. Movement was north at 30 mph.
Winds in excess of 40 mph with Blowing Dust will be possible with
these storms.
Locations impacted include...
West El Paso, East El Paso, Central El Paso, Northeast El Paso, Far
East El Paso, Mission Valley, Chaparral, Clint, Horizon City, Santa
Teresa, Vado, Anthony, Hueco Tanks, Sunland Park, Afton, Anthony Gap,
Canutillo, San Elizario, Berino and San Miguel.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 115 and 164.
Interstate 10 in Texas between mile markers 1 and 44.
Highway 54 in New Mexico between mile markers 1 and 9.
LAT...LON 3154 10625 3157 10628 3169 10635 3174 10639
3176 10645 3175 10649 3178 10653 3178 10730
3234 10720 3206 10598 3147 10621
TIME...MOT...LOC 2324Z 196DEG 25KT 3175 10734 3152 10639
TSBSpecial weather statement, May 6, 6:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 639 PM MDT Thu May 6 2021 NMZ410-411-413-070130- Southern Tularosa Basin NM-Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 639 PM MDT Thu May 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 730 PM MDT... At 637 PM MDT, Doppler radar was tracking thunderstorm outflow winds along a line extending from 15 miles northeast of Akela to 4 miles north of Anthony Gap. Movement was north at 35 mph. Winds in excess of 40 mph with Blowing Dust will be possible with these storms. Locations impacted include... Hatch, Leasburg, Rincon, Las Cruces, White Sands Missile Range Headquarters, Radium Springs, NMSU Main Campus, Dona Ana, Mesilla, Fairacres, Organ, Talavera, East Mesa, San Pablo, Picacho, Portions of Jornada Experimental Range, Hill, Northeast Las Cruces, Corralitos. This includes the following highways... Interstate 10 in New Mexico between mile markers 131 and 149. Interstate 25 in New Mexico between mile markers 1 and 40. Highway 70 in New Mexico between mile markers 150 and 174. LAT...LON 3276 10715 3247 10640 3214 10645 3235 10724 TIME...MOT...LOC 0037Z 195DEG 29KT 3233 10718 3208 10654 TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:19 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 9 hr |
| May 7, 1:47 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 30 hr |
| May 7, 4:09 PM MDT | Special Weather Statement | EPZ | El Paso, Hudspeth | 51 min |
| May 7, 4:46 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.